MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIXMANDIBLE THREADED TROCAR DRILL GUIDE FOR 397.213

WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIXMANDIBLE THREADED TROCAR DRILL GUIDE FOR 397.213
Model Number 03.503.047
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Occupation: synthes consultant.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed; no conclusion could be drawn.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on unknown date, it was noticed that when the field stocking location (fsl) set was opened, a thread at the end of the matrixmandible threaded trocar drill guide  have been broken off.It was for the screw and drill guide.There was no patient involvement.  this complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: part: 03.503.047; lot: 3503407; manufacturing site: hägendorf.Release to warehouse date: august 10, 2010.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: the matrixmandible threaded trocar drill guide for 397.213 was returned and received at us customer quality (cq).The distal tip of the device is broken as the most distal threads have sheared off.No fragments were returned.There are light circular scratches along the shaft that are consistent with wear.No other issues were noted.The received condition is consistent with the complaint condition thus the complaint is confirmed.Dimensional inspection: measured dimensions: internal ø = conforming.Length = because the tip has broken off, it is expected that the overall length of the device is shorter than the specified dimension.Document/specification review: no issues were found with the design drawing.Manufacturing record evaluation: the matrixmandible threaded trocar drill guide for 397.213 was manufactured at the hägendorf site on august 10, 2010.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Conclusion: the complaint was confirmed for the matrixmandible threaded trocar drill guide for 397.213.The device was clearly broken at the distal tip, as evidenced by the fragmented tip and the shortened length of the device.There were light cosmetic scratches noted that did not contribute to the breakage.Although no definitive root cause could be determined, it is possible that the device encountered unintended forces during use.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATRIXMANDIBLE THREADED TROCAR DRILL GUIDE FOR 397.213
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8843563
Report Number2939274-2019-59455
Device Sequence Number286244
Product Code FZX
UDI-Device Identifier10887587011738
UDI-Public(01)10887587011738
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.503.047
Device Catalogue Number03.503.047
Device Lot Number3503407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Initial Date Received by Manufacturer 07/03/2019
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date08/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1